Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 451, NWS Norman, OK

July 2, 2005Comanche County, Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2005, 5:24 AM CDT for Comanche County, Kiowa County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2005, 5:24 AM CDT (10:24 UTC)
Expired
Jul 2, 2005, 6:15 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Comanche County, OK, Kiowa County, OK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:26 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 2, 3:26 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT SAT JUL 2 2005

.DISCUSSION...
TSTM COMPLEX IN WESTERN PORTIONS OF FA AND TX PANHANDLE HAS
DEVELOPED A COLD POOL WHICH SHOULD HELP MAINTAIN TSTMS ACROSS THE
AREA THRU THE MORNING HOURS. TSTMS ALSO CONT TO DEVELOP AHEAD OF
THIS COMPLEX EARLY THIS MORNING. WITH CLDS...MOISTURE...AND THE
COLD POOL OVR THE AREA...TEMPS WILL BE DIFFICULT TO WARM TO
GUIDANCE LVLS MUCH AS IT DID YESTERDAY. SO HAVE LOWERED MAX TEMPS
FOR TODAY...WITH THE WARMEST TEMPS IN NORTH CENTRAL OK. TSTMS WILL
BE POSSIBLE AGAIN ACROSS PORTIONS OF THE FA TONITE AND SUN
NITE...WITH THE BETTER CHANCE SUN NITE ACROSS NORTHERN OK.

NEXT WEEK...MADE NO MAJOR CHANGES. UPR FLOW LOOKS FAVORABLE FOR A
CHANCE OF STORMS AT LEAST ACROSS NORTHERN PORTIONS OF THE FA.
HOWEVER...IF RIDGE REMAINS TO THE WEST CAUSING NW FLOW OVR THE AREA
COULD HAVE SEVERAL MORE NIGHTS OF MCS ACTIVITY MOVING ACROSS THE
FA... WITH SHWRS/TSTMS POSSIBLE FURTHER SOUTH INTO THE REST OF THE
CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  72  96  73 /  60  10  10  10
HOBART OK         88  73  97  73 /  80  10  10  10
WICHITA FALLS TX  87  75  98  75 /  80  10  10   0
GAGE OK           91  70  96  69 /  30  20  10  30
PONCA CITY OK     93  70  95  71 /  20  20  10  30
DURANT OK         89  74  96  74 /  50  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/25
Hazardous weather outlook, Jul 2, 12:55 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SAT JUL 2 2005

OKZ004>048-050>052-TXZ083>090-021200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
ONE-THIRD OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
AREAS EXPECTED TO BE AT THE HIGHEST RISK OF SEVERE STORMS... ALONG
WITH THE GREATEST AREAL COVERAGE... WILL BE WEST OF A LINE FROM
ALVA... TO WEATHERFORD... TO HENRIETTA TEXAS.

TIMING...
SEVERE THUNDERSTORMS WILL BE EXPECTED TO OCCUR THROUGH SUNRISE THIS
MORNING.

EXPECTED WEATHER AND IMPACTS...
THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 70 MPH...
BUT THE STRONGEST STORMS MAY ALSO PRODUCE HAIL UP TO ONE INCH IN
DIAMETER.

RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS WESTERN NORTH
TEXAS AND THE WESTERN ONE-THIRD OF OKLAHOMA SHOULD BE PREPARED TO
ACTIVATE SEVERE WEATHER OPERATIONS THROUGH DAYBREAK. PERSONS WITH
OUTDOOR PLANS FOR THE HOLIDAY WEEKEND ARE STRONGLY ENCOURAGED TO
STAY AWARE OF THE LATEST WEATHER INFORMATION DURING THE OVERNIGHT
HOURS...AND AN EXCELLENT WAY TO STAY INFORMED IS THROUGH THE USE OF
NOAA ALL HAZARDS RADIO IF YOU ARE CAMPING AND AWAY FROM TV.

DISCUSSION...
TWO LARGE THUNDERSTORM COMPLEXES WILL CONTINUE TO AFFECT OKLAHOMA
AND WESTERN NORTH TEXAS THIS MORNING. ONE COMPLEX WILL MOVE EASTWARD
ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THE MAIN CONCERN
FROM THIS COMPLEX WILL BE LARGE HAIL. ANOTHER COMPLEX WILL DIVE
SOUTHEAST FROM SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND
TEXAS...AND AFFECT MAINLY THE WESTERN ONE-THIRD OF OKLAHOMA AND ALL
OF WESTERN NORTH TEXAS. DAMAGING WIND GUSTS OF 70 MPH WILL BE LIKELY
WITH THE STRONGEST STORMS IN THIS COMPLEX.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THIS MORNING.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH THE STORM
COMPLEXES...POSSIBLY PRODUCING FLASH FLOODING...ESPECIALLY OVER
WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING AFTER
SUNRISE THIS MORNING. THE THREAT FOR DAMAGING WINDS AND LOCALLY
HEAVY RAINS IS EXPECTED TO PERSIST WITH ANY STORMS THROUGH THE
MORNING HOURS... PRIMARILY ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS. THUNDERSTORM CHANCES ARE EXPECTED TO BE CONFINED TO
NORTHERN PORTIONS OF OKLAHOMA SUNDAY AND MONDAY. THUNDERSTORM
CHANCES WILL INCREASE AGAIN TUESDAY AND WEDNESDAY OVER A LARGER
AREA...AND LAST THROUGH THE END OF THE WEEK...AS ANOTHER FRONT IS
FORECAST TO ENTER THE REGION. NORTHWEST FLOW ALOFT IS ALSO
EXPECTED...WHICH WILL FAVOR MORE OVERNIGHT AND MORNING THUNDERSTORM
COMPLEXES MOVING SOUTHEASTWARD FROM COLORADO AND WESTERN KANSAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TODAY.

11

In the hours before

Special weather statement, Jul 2, 4:17 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CDT SAT JUL 2 2005

OKZ014>017-021-022-033-034-020940-
BECKHAM OK-BLAINE OK-CUSTER OK-DEWEY OK-GREER OK-HARMON OK-
ROGER MILLS OK-WASHITA OK-
417 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CUSTER...
DEWEY...GREER...HARMON...ROGER MILLS AND WASHITA COUNTIES.

THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
7 MILES SOUTHEAST OF TALOGA TO 11 MILES SOUTHEAST OF ERICK AT 417 AM
CDT...MOVING SOUTHEAST AT 30 MPH. SEVERE WEATHER IS NOT EXPECTED AND
NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...NORTHWEST WIND
GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON ALONG THE LEADING EDGE OF
THIS ACTIVITY.

PEOPLE IN BECKHAM...BLAINE...CUSTER...DEWEY...GREER...HARMON...ROGER
MILLS AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

11
Special weather statement, Jul 2, 4:23 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT SAT JUL 2 2005

OKZ039-045-020945-
JEFFERSON OK-STEPHENS OK-
423 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED NEAR HASTINGS AND 4 MILES EAST OF
SUGDEN AT 423 AM CDT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO SIZE
OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. WAURIKA AND
COMANCHE ARE IN THE PATH OF THESE STORMS.

PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Special weather statement, Jul 2, 4:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT SAT JUL 2 2005

OKZ014>016-021-022-033>037-TXZ083>085-021015-
BECKHAM OK-CUSTER OK-DEWEY OK-FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-
JACKSON OK-KIOWA OK-ROGER MILLS OK-TILLMAN OK-WASHITA OK-WILBARGER TX-
443 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY...
FOARD...GREER...HARDEMAN...HARMON...JACKSON...KIOWA...ROGER MILLS...
TILLMAN...WASHITA AND WILBARGER COUNTIES.

THE LEADING EDGE OF A A LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM ABOUT 11 MILES NORTH OF THOMAS...TO JUST WEST OF HOBART...DOWN
TO MEDICINE MOUND TEXAS AT 443 AM CDT...MOVING SOUTHEAST AT 40 MPH.

ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE
ANTICIPATED AT THIS TIME...NORTHWEST WIND GUSTS OF 40 TO 50 MPH WILL
BE COMMON ALONG THE LEADING EDGE OF THIS ACTIVITY.

PEOPLE IN AND NEAR THE CITIES OF ALTUS...CLINTON...ELK CITY...
HOBART...QUANAH AND WEATHERFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY.

11
Special weather statement, Jul 2, 4:47 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 AM CDT SAT JUL 2 2005

OKZ039-045-021000-
JEFFERSON OK-STEPHENS OK-
447 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.

STRONG THUNDERSTORMS LOCATED NEAR ADDINGTON AND 10 EAST OF SUGDEN AT
447 AM CDT...WERE MOVING EAST-NORTHEAST AT 15 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 50 MPH ARE
POSSIBLE...ESPECIALLY OVER AREAS BETWEEN SUGDEN AND RINGLING.

PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Special weather statement, Jul 2, 5:12 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
512 AM CDT SAT JUL 2 2005

OKZ045-046-050-021030-
CARTER OK-JEFFERSON OK-LOVE OK-
512 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST OF HEALDTON AND
8 MILES SOUTH OF CORNISH AT 512 AM CDT...MOVING EAST AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 50 MPH ARE
POSSIBLE.

PEOPLE IN CARTER...JEFFERSON AND LOVE COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Special weather statement, Jul 2, 5:15 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 AM CDT SAT JUL 2 2005

OKZ022-034>038-TXZ083>085-021030-
COMANCHE OK-FOARD TX-GREER OK-HARDEMAN TX-JACKSON OK-KIOWA OK-
TILLMAN OK-WASHITA OK-WILBARGER TX-
515 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...FOARD...GREER...
HARDEMAN...JACKSON...KIOWA...TILLMAN...WASHITA AND WILBARGER
COUNTIES.

THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
JUST SOUTH OF CORDELL...TO ROOSEVELT AND HEADRICK...TO NEAR VERNON
TEXAS AT 515 AM CDT...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 40
TO 50 MPH WILL BE COMMON NEAR THIS LINE OF STORMS. THE STRONGEST
PORTION WAS LOCATED BETWEEN HOBART AND ALTUS...WERE SMALL HAIL WILL
BE POSSIBLE ALONG WITH WIND GUSTS BETWEEN 50 AND 60 MPH. FURTHER
INTENSIFICATION WILL REQUIRE WARNINGS AND THE SITUATION WILL BE
MONITORED CLOSELY.

PEOPLE IN AND NEAR THE CITIES OF ALTUS...HOBART...QUANAH AND
VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:23 AM CDTSevere Thunderstorm WarningOUNEllis, Harper67 min
Jul 1, 10:50 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jul 1, 11:27 PM CDTSevere Thunderstorm WarningOUNKnox48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.